Volume 4 Number 4 (Jun. 2009)
Home > Archive > 2009 > Volume 4 Number 4 (Jun. 2009) >
JSW 2009 Vol.4(4): 331-338 ISSN: 1796-217X
doi: 10.4304//jsw.4.4.331-338

Multiplication Operation on Fuzzy Numbers

Shang Gao1, Zaiyue Zhang1, Cungen Cao2

1School of Computer Science and Engineering, Jiangsu University of Science and Technology, Zhenjiang 212003, China
2Institute of Computing Technology,The Chinese Academy of Sciences,Beijing 100080, China

Abstract—A fuzzy number is simply an ordinary number whose precise value is somewhat uncertain. Fuzzy numbers are used in statistics, computer programming, engineering, and experimental science. The arithmetic operators on fuzzy numbers are basic content in fuzzy mathematics. Operation of fuzzy number can be generalized from that of crisp interval. The operations of interval are discussed. Multiplication operation on fuzzy numbers is defined by the extension principle. Based on extension principle, nonlinear programming method, analytical method, computer drawing method and computer simulation method are used for solving multiplication operation of two fuzzy numbers. The nonlinear programming method is a precise method also, but it only gets a membership value as given number and it is a difficult problem for solving nonlinear programming. The analytical method is most precise, but it is hard to α -cuts interval when the membership function is complicated. The computer drawing method is simple, but it need calculate the α -cuts interval. The computer simulation method is the most simple, and it has wide applicability, but the membership function is rough. Each method is illuminated by examples.

Index Terms—fuzzy number, membership function, extension principle, α -cuts; nonlinear programming

[PDF]

Cite: Shang Gao, Zaiyue Zhang, Cungen Cao, "Multiplication Operation on Fuzzy Numbers," Journal of Software vol. 4, no. 4, pp. 331-338, 2009.

General Information

ISSN: 1796-217X (Online)
Frequency:  Quarterly
Editor-in-Chief: Prof. Antanas Verikas
Executive Editor: Ms. Yoyo Y. Zhou
Abstracting/ Indexing: DBLP, EBSCO, CNKIGoogle Scholar, ProQuest, INSPEC(IET), ULRICH's Periodicals Directory, WorldCat, etc
E-mail: jsweditorialoffice@gmail.com
  • Mar 01, 2024 News!

    Vol 19, No 1 has been published with online version    [Click]

  • Apr 26, 2021 News!

    Vol 14, No 4- Vol 14, No 12 has been indexed by IET-(Inspec)     [Click]

  • Nov 18, 2021 News!

    Papers published in JSW Vol 16, No 1- Vol 16, No 6 have been indexed by DBLP   [Click]

  • Jan 04, 2024 News!

    JSW will adopt Article-by-Article Work Flow

  • Nov 02, 2023 News!

    Vol 18, No 4 has been published with online version   [Click]